MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX TI 3.5 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72200752
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an mpfl procedure, two (2) twinfix devices had very stiff sutures, and the surgeon said it was very hard to tie knots.Surgeon was not able to get the desired outcome due to the stiff sutures, so the anchors were removed.The procedure was resumed, with a non-significant delay, using a competitor device (arthrex swivelock).The back up device was used in the same bone holes, however the surgeon had to redrill the holes with a larger drill to accommodate the new anchors.No void was left in the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.

Brand Name
TWINFIX TI 3.5 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23219015
Report Number1219602-2025-02446
Device Sequence Number21050865
Product Code MBI
UDI-Device Identifier03596010578921
UDI-Public3596010578921
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Catalogue Number72200752
Device Lot Number2068867
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date10/05/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown